Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 1, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Jan 1, 2020, 3:54 AM CST. It took effect at Jan 2, 2020, 3:00 AM CST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2020, 3:54 AM CST (09:54 UTC)
- In effect from
- Jan 2, 2020, 3:00 AM CST
- Expired
- Jan 2, 2020, 8:09 PM CST
- In force
- 17 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
748 WHUS74 KMOB 010954 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 354 AM CST Wed Jan 1 2020 GMZ670-675-011800- /O.NEW.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 354 AM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots. Seas building to 5 to 7 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 3 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-650-655-011800- /O.NEW.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 354 AM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 15 to 25 knots with higher gusts. Seas building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile Bay and the Mississippi Sound. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
444 WHUS74 KMOB 011523 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 923 AM CST Wed Jan 1 2020 GMZ670-675-012330- /O.CON.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 923 AM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots. Seas building to 5 to 7 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 3 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-650-655-012330- /O.CON.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 923 AM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 15 to 25 knots with higher gusts. Seas building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile Bay and the Mississippi Sound. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
187 WHUS74 KMOB 012119 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 319 PM CST Wed Jan 1 2020 GMZ670-675-020530- /O.CON.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 319 PM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots. Seas building to 5 to 7 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 3 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-650-655-020530- /O.CON.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 319 PM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 15 to 25 knots with higher gusts. Seas building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile Bay and the Mississippi Sound. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
026 WHUS74 KMOB 020312 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 912 PM CST Wed Jan 1 2020 GMZ670-675-021100- /O.CON.KMOB.SC.Y.0001.200102T0900Z-200103T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 912 PM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 20 to 25 knots with gusts up to 30 knots. Seas building to 5 to 7 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...From 3 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-650-655-021100- /O.CON.KMOB.SC.Y.0001.200102T1200Z-200103T0600Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 912 PM CST Wed Jan 1 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM THURSDAY TO MIDNIGHT CST THURSDAY NIGHT... * WHAT...South winds 15 to 25 knots with higher gusts. Seas building to 5 to 7 feet. Waves 1 to 3 feet over Lower Mobile Bay and the Mississippi Sound. * WHERE...Southern Mobile Bay, Mississippi Sound, Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...From 6 AM Thursday to midnight CST Thursday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
937 WHUS74 KMOB 021006 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 406 AM CST Thu Jan 2 2020 GMZ670-675-021815- /O.EXT.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 406 AM CST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ631-632-650-655-021815- /O.EXT.KMOB.SC.Y.0001.200102T1200Z-200103T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 406 AM CST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...South winds 20 to 25 kt with higher gusts and seas 4 to 7 feet expected. Waves 2 to 3 feet over Lower Mobile Bay and the Mississippi Sound. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Mississippi Sound and Southern Mobile Bay. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
830 WHUS74 KMOB 021835 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1235 PM CST Thu Jan 2 2020 GMZ631-632-650-655-670-675-030300- /O.CON.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/ Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1235 PM CST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...South winds 20 to 25 kt with higher gusts and seas 4 to 7 feet expected. Waves 2 to 3 feet over Lower Mobile Bay and the Mississippi Sound. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Mississippi Sound and Southern Mobile Bay. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
851 WHUS74 KMOB 022310 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 510 PM CST Thu Jan 2 2020 GMZ631-632-030715- /O.NEW.KMOB.MF.Y.0001.200102T2310Z-200103T1600Z/ /O.CON.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/ Southern Mobile Bay-Mississippi Sound- 510 PM CST Thu Jan 2 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...For the Dense Fog Advisory, dense fog will reduce visibility to one mile or less. For the Small Craft Advisory, south winds 20 to 25 kt with higher gusts and waves 2 to 3 feet. * WHERE...Southern Mobile Bay and Mississippi Sound. * WHEN...For the Dense Fog Advisory, until 10 AM CST Friday. For the Small Craft Advisory, until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ630-030715- /O.NEW.KMOB.MF.Y.0001.200102T2310Z-200103T1600Z/ Northern Mobile Bay- 510 PM CST Thu Jan 2 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Dense fog will reduce visibility to one mile or less. * WHERE...Northern Mobile Bay. * WHEN...Until 10 AM CST Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ650-655-670-675-030715- /O.CON.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 510 PM CST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...South winds 20 to 25 kt with higher gusts and seas 4 to 7 feet. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM, Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
944 WHUS74 KMOB 030209 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 809 PM CST Thu Jan 2 2020 GMZ631-632-031200- /O.CAN.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/ /O.CON.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/ Southern Mobile Bay-Mississippi Sound- 809 PM CST Thu Jan 2 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Dense fog will reduce visibility to one mile or less. * WHERE...Mississippi Sound and Southern Mobile Bay. * WHEN...Until 10 AM CST Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ650-655-031200- /O.CAN.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/ /O.EXA.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 809 PM CST Thu Jan 2 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Dense fog will reduce visibility to one mile or less. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 10 AM CST Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ670-675-030315- /O.CAN.KMOB.SC.Y.0001.000000T0000Z-200103T1200Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 809 PM CST Thu Jan 2 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Southerly winds through the rest of the night are expected to range between 10 and 20 kt with occasionally higher gusts. Seas will build to 4 to 6 feet and small craft should still exercise caution through Friday morning. $$ GMZ633>636-031200- /O.EXA.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/ Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- 809 PM CST Thu Jan 2 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Dense fog will reduce visibility to one mile or less. * WHERE...Perdido Bay, Pensacola Bay System, Western Choctawhatchee Bay and Eastern Choctawhatchee Bay. * WHEN...Until 10 AM CST Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ GMZ630-031200- /O.CON.KMOB.MF.Y.0001.000000T0000Z-200103T1600Z/ Northern Mobile Bay- 809 PM CST Thu Jan 2 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... * WHAT...Dense fog will reduce visibility to one mile or less. * WHERE...Northern Mobile Bay. * WHEN...Until 10 AM CST Friday. * IMPACTS...Low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 11:39 PM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Dec 31, 11:39 PM CST, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Mobile AL 1139 PM CST Tue Dec 31 2019 .DISCUSSION...See updated information below. && .UPDATE...Adjusted hourly and minimum temperatures down slightly based on recent observations, particularly for the inland areas. However, thinking overnight lows may very well occur late this evening or just after midnight due to incoming clouds from the west. Beyond this, the forecast remains on track. /26 && .MARINE...A light northerly wind flow will continue over the marine area through early Wed as a surface ridge of high pressure to the west slowly shifts east. Winds will shift southeast by late Wed followed by a strong southerly flow on Thu as high pressure settles along the eastern seaboard combined with a strong cold front approaching from the west. Seas are expected to build to 7 to 9 feet well offshore with the strong onshore flow. A few strong thunderstorms are also expected ahead of the front mostly late Thu and through early Fri. A strong west to northwest flow is expected in the wake of the front Fri night through Sat. Small Craft Advisories may be required by late Wed and continue through late Thu night. 32/ee && .AVIATION... 06Z issuance...With surface high pressure continuing its hold over the region, expect VFR conditions to persist through much of the TAF period. Although, with an incoming low pressure system from the southwest late tomorrow afternoon, clouds will be on the increase. Winds, generally light and variable through tomorrow morning, will also become more southerly and begin to increase to be between 5 and 10 knots tomorrow night. Lastly, showers will begin to increase from west to east tomorrow night; however, this was not mentioned in the TAFs yet since the onset of precipitation is expected after the TAF forecast time frame. /26 && .PREV DISCUSSION... /issued 541 PM CST Tue Dec 31 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...With surface high pressure building in from the west, dry and mostly clear conditions will be the main story through tomorrow afternoon. Thus, VFR conditions will prevail during this time. Winds will generally be light and variable as well, but become more southerly tomorrow afternoon. Also, high clouds will be on the increase late tomorrow as surface high pressure moves off to the east and low pressure advances towards the region from the southwest. /26 PREV DISCUSSION... /issued 405 PM CST Tue Dec 31 2019/ NEAR TERM /Now Through Wednesday/...With another night of mostly clear skies, light winds, and a dry airmass tonight expected over the forecast area, efficient radiational cooling will allow low temperatures tonight to drop into the 30s (low 40s along the immediate coast). For New years Day, southerly flow returns by the end of the day, beginning to bring Gulf moisture inland over the forecast area. Winds remain light over most of the forecast area, keeping the moisture influx generally minimal, though. Upper level clouds will begin to move over the area, helping to limit daytime heating a bit, but with the dry airmass and weak ridge still in place, good daytime heating along with weak subsidence will bring another day of temperatures rising to a bit above seasonal levels. High temperatures in the low 60s expected. /16 SHORT TERM /Wednesday night Through Friday night/...High pressure will be shifting east of the area Wednesday night as an upper trough digs from Colorado down across northern portions of Mexico. As this trough ejects eastward on Thursday a weak area of surface low pressure will develop across the northwestern Gulf of Mexico and move northeast into Lousiana during the day. As this weak low moves inland a warm front may advance northward into our area by late Thursday afternoon. Ahead of the front, isentropic lift will bring increasing rain chances by late Wednesday night and continuing into Thursday. Gulf moisture will surge northward behind the warm front during the day on Thursday as an associated weak cold front moves in from the west as the aforementioned weak surface low lifts northeast. This sets the stage for locally heavy rain (especially over our northwestern counties) and increasing thunderstorm chances (over the entire forecast area). Despite the lack of stronger cyclone development over Louisiana, a strengthening gradient around the western periphery of the ridge departing to the east and a stronger developing surface low pressure area over the plains states will result in a considerable increase in the south-southwest low/mid level wind fields across our region on Thursday. Models indicate that this may include 50-70 knots in the 850-700 mb layer over our area by midday Thursday, while surface winds remain backed to the southeast. Coincident NAM 0-1KM SRH shows at least 200-300 M2/S2 for the coastal counties and 300-350 M2/s2 over interior counties. With the warm front possibly lifting inland and the increasing low/mid level onshore flow, PWATS increase on Thursday to at least 1.75 inches and surface dew points likely rise into the mid/upper 60s, which will be sufficient for at least some weak boundary later destabilization by Thursday afternoon. Considering these parameters, the environment may be conducive for organized severe convection, including supercells. Most of the models indicate that this potential would be primarily late Thursday afternoon into the evening hours Thursday. Although favorable vertical wind shear profiles are expected with with the Thursday-Thursday night event, as is typical this time of year for our area, instability will be the question mark. MLCAPE potentially maximize around 400-600 J/KG over the coastal counties by late Thursday afternoon into the evening, but generally no more than 100-400 J/KG further inland. Mid level lapse rates are also progged to be rather weak during this time as well, mainly in the 5-5.5 C/KM range. SPC has outlooked our entire area in a marginal risk of severe storms and we will have to monitor this as any increase in instability will lead to an increased severe threat. As SPC indicated, the severe weather potential will hinge considerably on the strength and subsequent evolution of the surface frontal wave after migrating inland and associated destabilization, but this remains unclear at this time. Although a potential warm sector may not be large and primarily confined to coastal areas, wind profiles may become characterized by strong deep-layer shear and large, clockwise curved low-level hodographs, which could conditionally contribute to the risk for an isolated strong tornado or two. We will continue to monitor and see how things play out. As another upper trough swings through the plains on Friday, a stronger surface low will move into the upper midwest with a trailing cold front moving across our area. This will push any lingering rain and thunderstorms east of our area by late Friday evening. Expect mild temperatures a little above normal for this time of the year in advance of the system Wednesday night through Thursday night, then cooling and becoming drier in the wake of the system Friday and Friday night. /12 LONG TERM /Saturday Through Tuesday/...A cooler and drier airmass will continue over the area for the weekend and into the early part of next week with temperatures expected to be near or just a little below normal for this time of the year. /12 MARINE...As surface high pressure moves towards, then passes over, the region tonight through Wednesday, a generally light offshore flow will transition to onshore by Wednesday night. As an upper system approaches area waters late Wednesday night into Thursday, light onshore flow will become moderate Wednesday night, then strong Thursday, with seas building through Thursday into Thursday night. A Small Craft Advisory will likely be need beginning Thursday. After the system passes, moderate to strong offshore flow returns to area waters Friday night into Saturday. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 31, 3:20 PM CST, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 320 PM CST Tue Dec 31 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-011200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 320 PM CST Tue Dec 31 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Moderate Risk of rip currents is expected to develop along the Gulf beaches of Alabama and northwest Florida Wednesday night. A High Risk of rip currents and high surf are expected to develop along the Gulf beaches of Alabama and northwest Florida Thursday through Friday night. Numerous to widespread rain showers and a few thunderstorms will move across the region Thursday through early Friday morning ahead of an approaching low pressure system. A few storms could become strong to potentially severe. Damaging straight line winds will be the main threat, but isolated tornadoes are not out of the question. Locally heavy rainfall could also result in localized flooding across portions of the region, especially over interior portions of southeast Mississippi and interior southwest Alabama. .SPOTTER INFORMATION STATEMENT... Storm spotter activation is currently not anticipated. GMZ630>636-650-655-670-675-011200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 320 PM CST Tue Dec 31 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A low pressure system will move into the marine area on Thursday producing a moderate to strong onshore flow and building seas Wednesday through Friday. A moderate to strong offshore flow is expected to follow in the systems wake Friday night and continue through Saturday night. Hazardous conditions for small craft are expected from late Wednesday or Thursday, persisting through Saturday night. Scattered to numerous showers and thunderstorms are expected to move over the marine area Thursday through Friday. A few of these storms may become strong to severe with localized strong wind gusts and heavy rainfall.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 5:56 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Jan 1, 10:52 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 25 days |
| Jan 1, 10:52 AM CST | River Flood Warning | MOB | Choctaw, Clarke, Washington | 25 days |
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.